Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Higher obstructions to sectioning a special type of fibre bundles


Author: Wu-chung Hsiang
Journal: Trans. Amer. Math. Soc. 110 (1964), 393-412
MSC: Primary 55.50
DOI: https://doi.org/10.1090/S0002-9947-1964-0158402-X
MathSciNet review: 0158402
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. Borel and F. Hirzebruch, Characteristic classes and homogeneous spaces. I, Amer. J. Math. 80 (1958), 458-538. MR 0102800 (21:1586)
  • [2] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N. J., 1956. MR 0077480 (17:1040e)
  • [3] R. Hermann, Obstruction theory for fibre spaces, Illinois J. Math. 4 (1960), 9-27. MR 0112140 (22:2995)
  • [4] -, Secondary obstruction for fibre spaces, Bull. Amer. Math. Soc. 65 (1959), 5-8. MR 0111038 (22:1903)
  • [5] F. Hirzebruch, Neue Topologische Methoden der Algebraische Geometrie, Springer, Berlin, 1956. MR 0082174 (18:509b)
  • [6] W.-C. Hsiang, Obstructions to sectioning fibre bundles, thesis, Princeton Univ., Princeton, N.J., 1962.
  • [7] E. G. Kundert, Über Schnittflächen in speziellen Faserungen und Felder reeller und komplexer Linienelemente, Ann. of Math. (2) 54 (1951), 215-246. MR 0044122 (13:374b)
  • [8] S. D. Liao, On the theory of the obstruction of fibre bundles, Ann. of Math. (2) 60 (1954) 146-191. MR 0062441 (15:979d)
  • [9] M. Mahowald, On obstruction theory in orientable fibre bundles, (to appear). MR 0157386 (28:620)
  • [10] W. S. Massey, On the cohomology ring of a sphere bundle, J. Math. Mech. 7 (1958), 265-289. MR 0093763 (20:283)
  • [11] J. W. Milnor, Construction of universal bundles. I, Ann. of Math. (2) 63 (1956), 273-284. MR 0077122 (17:994b)
  • [12] -, Construction of universal bundles. II, Ann. of Math. (2) 63 (1956), 430-436. MR 0077932 (17:1120a)
  • [13] -, The geometric realization of a semi-simplicial complex, Ann. of Math. (2) 65 (1957), 357-362. MR 0084138 (18:815d)
  • [14] F. P. Peterson and N. Stein, Secondary cohomology operations: two formulas, Amer. J. Math. 81 (1959), 281-305. MR 0124046 (23:A1366)
  • [15] -, On sphere bundle with vanishing Euler class, Ann. of Math. (2) 76 (1962), 510-523.
  • [16] A. Shapiro, Group extension of compact connected Lie groups, Ann. of Math. (2) 50 (1949), 581-586. MR 0031487 (11:157i)
  • [17] N. E. Steenrod, Topology of fibre bundles, Princeton Univ. Press, Princeton, N. J., 1951. MR 0039258 (12:522b)
  • [18] -, Cohomology operations and obstructions, Colloquium Note, 1957.
  • [19] T. E. Stewart, Lifting group actions in fibre bundles, Ann. of Math. (2) 74 (1961), 192-198. MR 0126502 (23:A3798)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.50

Retrieve articles in all journals with MSC: 55.50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1964-0158402-X
Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society